MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE
Model Number 328431
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Investigation conclusion: this is the 1st related complaint for syringe (loose) had a loose part on lot # 0335562.This is the 1st related complaint for plunger difficult to move on lot # 0335562.This is the 1st related complaint for shield separates on lot # 0335562.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch #0335562.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200925794] noted that did not pertain to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that bd ultra-fine¿ insulin syringes 3/10ml experienced a case of difficult plunger movement, a plunger that was loose/fell out/separated, and product damage/deformation while still considered operable.The following information was provided by the initial reporter: material no: 328431, batch no: 0335562, awful lot of syringes 3ml- found with multiple defects, seems like it was very difficult to push these syringes.One had the cap was off/defective.A syringe had a loose part.

Brand Name
BD ULTRA-FINE INSULIN SYRINGES 3/10ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11740736
Report Number1920898-2021-00484
Device Sequence Number3527977
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0335562
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1